Florida, 2012Hail and Damaging Winds in Florida, May 17, 2012
May 17, 2012 · NWS JAX · 11 events in 5 counties and zones
A surface low drifted over eastern Ga during the afternoon and evening with a trough extending to its WSW. This feature combined with active sea breezes and a very unstable airmass (noted 500 mb temperatures between -14 and -15 deg C) created scattered severe storms during the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface low drifted over eastern Ga during the afternoon and evening with a trough extending to its WSW. This feature combined with active sea breezes and a very unstable airmass (noted 500 mb temperatures between -14 and -15 deg C) created scattered severe storms during the afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 17, 2:40 PM EST, 1 hour 45 minutes earlier.
Area forecast discussion, May 17, 2:40 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
340 PM EDT THU MAY 17 2012
.CURRENTLY...
AFTERNOON SURFACE ANALYSIS DEPICTS A WEAK LOW PRESSURE CENTER
(1013 MILLIBARS) OVER COASTAL GEORGIA...WITH A SURFACE TROUGH
EXTENDING SOUTHWESTWARD ACROSS NORTHEAST AND NORTH CENTRAL
FLORIDA. FURTHER NORTH...HIGH PRESSURE (1026 MILLIBARS) IS
BUILDING OVER THE GREAT LAKES REGION...AND THIS FEATURE IS PUSHING
A COLD FRONT INTO THE SOUTHEASTERN STATES. ALOFT...A MID AND UPPER
LEVEL CIRCULATION IS CUTTING OFF OVER NORTH AND CENTRAL
GEORGIA...WITH A DEEP TROUGH EXTENDING SOUTHWARD FROM THIS
CIRCULATION INTO THE EASTERN GULF OF MEXICO. PER THE MORNING
SOUNDING AT TALLAHASSEE...DRIER AIR ALOFT HAS FILTERED INTO
WESTERN PORTIONS OF OUR REGION. HOWEVER...COLD TEMPERATURES
ALOFT...MINUS 14 DEGREES CELSIUS AT 500 MILLIBARS ON THE 12Z KJAX
SOUNDING...ARE RESULTING IN VERY UNSTABLE CONDITIONS OVER THE
NORTHERN AND EASTERN SECTION OF OUR AREA. DIME TO MARBLE SIZED
HAIL AND DAMAGING WIND GUSTS WERE REPORTED EARLIER THIS AFTERNOON
WITHIN STORMS OVER WAYNE AND APPLING COUNTIES...AND THIS ACTIVITY
IS PRESSING INTO THE COASTAL GEORGIA COUNTIES.
.SHORT TERM (TONIGHT AND FRIDAY)...
ACTIVITY SHOULD INCREASE OVER THE COASTAL FLORIDA COUNTIES
THROUGH THE EARLY EVENING HOURS...AS PLENTY OF MESOSCALE
BOUNDARIES POTENTIALLY INTERSECT AND UNSTABLE CONDITIONS ALOFT
PROMOTE THE POTENTIAL FOR STRONG AND ISOLATED SEVERE
THUNDERSTORMS. STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE HAIL...DAMAGING WIND GUSTS AND FREQUENT LIGHTNING STRIKES.
LESS COVERAGE IS EXPECTED FURTHER WEST...WHERE DRIER AND SLIGHTLY
MORE STABLE AIR ARE IN PLACE. WITH DRIER AIR IN PLACE...EXPECT
INTERIOR TEMPERATURES TO FALL TO A FEW DEGREES BELOW MID-MAY
CLIMATOLOGY...OR IN THE LOWER 60S...WITH MID-60S ELSEWHERE.
TROUGHING ALOFT OVER OUR REGION WILL PERSIST THROUGH FRIDAY. MODEL
SOUNDINGS SUGGEST THAT DRIER AIR WILL FILTER INTO EASTERN SECTIONS
OF THE FORECAST AREA. THIS WILL SERVE TO REDUCE RAIN CHANCES
QUICKLY BY MIDNIGHT...AND ONLY ISOLATED SHOWERS ARE EXPECT THROUGH
FRIDAY MORNING. AS LOW PRESSURE STRENGTHENS OFF THE CAROLINA
COASTLINE...THE WEAK BOUNDARY CURRENTLY TO OUR NORTH WILL PRESS
SOUTHWARD...AND OUR LOCAL PRESSURE GRADIENT WILL GRADUALLY TIGHTEN
AS HIGH PRESSURE BUILDS SOUTHWARD. THIS COMPLICATED WEATHER
PATTERN WILL RESULT IN SCATTERED SHOWER AND THUNDERSTORM
DEVELOPMENT ALONG THE EAST COAST SEA BREEZE DURING THE EARLY
AFTERNOON HOURS ON FRIDAY...WITH SCATTERED ACTIVITY MOVING INLAND
AS THE AFTERNOON PROGRESSES. DESPITE PLENTY OF MORNING
SUNSHINE...SOME COOL AIR ADVECTION WILL RESULT IN HIGH
TEMPERATURES GENERALLY REMAINING IN THE LOWER 80S ALONG THE
COAST...AND MID-80S INLAND.
&&
.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
WITH HIGH PRESSURE BUILDING TO THE NORTHEAST OF OUR AREA...EXPECT
BREEZY NORTHEAST TO EAST WINDS THROUGH SATURDAY NIGHT...ESPECIALLY
ALONG THE IMMEDIATE COAST. OTHERWISE...MID AND UPPER LEVEL
TROUGHING WILL BE SLOW TO DEPART OUR REGION. WITH UNSTABLE CONDITIONS
ALOFT PERSISTING...WE WILL KEEP SCATTERED MAINLY AFTN AND EVENING
SHOWERS/TSTMS ON SATURDAY AREA WIDE...DIMINISHING SOME ACROSS
SOUTHEAST GA SUNDAY AS THE TROUGH AXIS NUDGES SOUTH ACROSS
NORTHERN/CENTRAL FL. WITH A LESS AMPLIFIED TROUGH PATTERN EARLY
NEXT WEEK...WILL USE MAINLY SLIGHT CHANCE POPS. NEAR TO SLIGHTLY
BELOW NORMAL DAYTIME TEMPERATURES THROUGH THE WEEKEND WILL WARM TO
ABOVE NORMAL VALUES BY TUESDAY/WEDNESDAY OF NEXT WEEK AS OUR FLOW
ALOFT BECOMES MORE ZONAL.
&&
.AVIATION...
VFR WILL PREVAIL EXCEPT FOR NEAR TSRA. HAVE TSRA AT SSI WHERE
STORMS ARE APPROACHING ATTM. WILL AMEND FLORIDA TERMINALS TO
REMOVE TEMPO SINCE MOST OF ACTIVITY HAS MOVED OFF TO THE SE.
&&
.MARINE...
WINDS/SEAS WILL REMAIN QUIET INTO FRIDAY MORNING. EXPECT SCEC
CONDS OVER THE WEEKEND AS PRESSURE GRADIENT INCREASES ALONG THE
SOUTHEAST COAST. WINDS WILL BECOME NORTHEAST FRIDAY INTO EARLY
NEXT WEEK.
RIP CURRENTS:LOW RISK THROUGH FRIDAY. AN ELEVATED RISK MAY DEVELOP
THIS WEEKEND DUE TO MODERATE ONSHORE WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 62 82 63 85 / 30 30 30 30
SSI 67 77 69 78 / 60 30 30 30
JAX 65 82 64 82 / 60 40 40 30
SGJ 67 80 70 79 / 60 40 40 40
GNV 62 85 64 86 / 40 40 40 40
OCF 64 87 65 87 / 40 40 40 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
NELSON/TRABERT/MCALLISTER
Hazardous weather outlook, May 17, 10:58 AM EST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1158 AM EDT THU MAY 17 2012
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-180845-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1158 AM EDT THU MAY 17 2012
THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND
ADJACENT COASTAL WATERS.
...ISOLATED STRONG OR SEVERE STORMS POSSIBLE THIS AFTERNOON...
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND STORMS WILL BE OVER NORTHEAST FLORIDA COUNTIES
EARLY THIS AFTERNOON AND THEN BECOME MORE NUMEROUS AS WE GO THROUGH
THE AFTERNOON. ADDITIONAL STORMS WILL FIRE OVER SOUTHEAST GEORGIA BY
MID AFTERNOON UNDERNEATH AN UPPER LEVEL DISTURBANCE. STORM MOTION
WILL BE EAST AROUND 10 MPH WITH HEAVY RAINFALL POSSIBLE IN SLOW
MOVING THUNDERSTORMS. ISOLATED STRONG OR SEVERE STORMS WILL PRODUCE
LOCALIZED DAMAGING WIND GUSTS AND SOME HAIL.
FOR BOATERS...SOME OF THE STORMS WILL BE MOVING OFFSHORE INTO THE
ADJACENT COASTAL WATERS. BE AWARE THAT SOME OF THESE STORMS MAY
PRODUCE FREQUENT LIGHTNING...GUSTY WINDS OVER 35 KNOTS AND HAIL.
A FEW STORMS WILL LINGER INTO THE EVENING BEFORE WRAPPING UP
COMPLETELY BY MIDNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING A CHANCE FOR ISOLATED
TO SCATTERED THUNDERSTORMS EACH AFTERNOON THROUGH EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
JDS
In the hours before
Special weather statement, May 17, 3:28 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
428 PM EDT THU MAY 17 2012
FLZ024-025-GAZ165-166-172100-
COASTAL CAMDEN-DUVAL-INLAND CAMDEN-NASSAU-
428 PM EDT THU MAY 17 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
CAMDEN...NORTHEASTERN DUVAL AND EASTERN NASSAU COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM EDT...
AT 429 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES WEST OF
HIGH POINT TO COLESBURG...MOVING SOUTH AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WOODBINE...HIGH POINT...
COLESBURG...HARRIETTS BLUFF...YULEE...FERNANDINA BEACH...ST. MARYS...
KINGSLAND...KINGS BAY BASE AND DUNGENESS THROUGH 500 PM EDT. HAIL UP
TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3077 8145 3072 8144 3070 8142 3060 8144
3052 8142 3051 8144 3047 8141 3047 8180
3098 8183 3103 8145 3098 8147 3096 8144
3098 8142 3098 8140 3090 8140
TIME...MOT...LOC 2029Z 338DEG 13KT 3094 8146 3091 8168
HESSLocal storm report, May 17, 3:43 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
443 PM EDT THU MAY 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG 1 ESE BOYS ESTATE 31.31N 81.46W
05/17/2012 GLYNN GA COUNTY OFFICIAL
HOFWYL-BROADFIELD PLANTATION OFF OF HIGHWAY 17 REPORTED 2
TREES DOWN AND PEA SIZE HAIL. TIME OF EVENT BASED ON
RADAR.
&&
ARSSpecial weather statement, May 17, 3:49 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
449 PM EDT THU MAY 17 2012
FLZ037-172130-
PUTNAM-
449 PM EDT THU MAY 17 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL PUTNAM
COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT...
AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER JOHNSON...OR 4 MILES WEST OF
INTERLACHEN...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND JOHNSON...INTERLACHEN...MANNVILLE AND
HOLLISTER THROUGH 530 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN
BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE
A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND
APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED
BY NEARBY LIGHTNING STRIKES.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
LAT...LON 2970 8172 2952 8173 2955 8205 2971 8203
TIME...MOT...LOC 2049Z 278DEG 8KT 2960 8195
NELSON
Special weather statement, May 17, 4:02 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
502 PM EDT THU MAY 17 2012
GAZ132-172130-
COFFEE-
502 PM EDT THU MAY 17 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN COFFEE
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 530 PM EDT...
AT 502 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER PRIDGEN...OR 5 MILES NORTHWEST OF
BROXTON...MOVING SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND PRIDGEN AND BROXTON THROUGH 530 PM EDT. HAIL
UP TO NICKEL SIZE AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3176 8291 3174 8286 3167 8284 3165 8272
3153 8290 3162 8304 3164 8302 3166 8302
3167 8300 3175 8300 3176 8295
TIME...MOT...LOC 2102Z 314DEG 5KT 3167 8294
SHASHYSpecial weather statement, May 17, 4:04 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
504 PM EDT THU MAY 17 2012
FLZ037-040-172145-
MARION-PUTNAM-
504 PM EDT THU MAY 17 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
PUTNAM AND NORTHERN MARION COUNTIES FOR EXCESSIVE LIGHTNING VALID
UNTIL 545 PM EDT...
AT 504 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES WEST OF ORANGE SPRINGS...OR 9
MILES NORTHEAST OF CITRA...MOVING EAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ORANGE SPRINGS AND HOG
VALLEY THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A
COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND
APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED
BY NEARBY LIGHTNING STRIKES.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
LAT...LON 2956 8169 2938 8171 2945 8205 2959 8205
TIME...MOT...LOC 2104Z 282DEG 13KT 2950 8200
NELSON
Local storm report, May 17, 4:24 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
524 PM EDT THU MAY 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 5 WSW DUNGENESS 30.71N 81.54W
05/17/2012 CAMDEN GA 911 CALL CENTER
TREE REPORTED DOWN ON OSBOURN ROAD. TIME ESTIMATED FROM
RADAR.
&&
ARSHail, Nassau
- When
- May 17, 4:25 PM EST
- Where
- Nassau County, 0.69 mi S of Fernandina Beach
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.660, -81.450
Penny size hail was reported for 5 minutes with thunderstorm wind gusts of 40 to 50 mph (estimated).
Hail, Duval
- When
- May 17, 5:30 PM EST
- Where
- Duval County, 1.5 mi SSE of Cosmo
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.350, -81.510
A spotter reported dime to penny size hail for a brief period on the south end of Derringer Road.
Hail, Duval
- When
- May 17, 5:40 PM EST
- Where
- Duval County, 1.51 mi SSE of Jacksonville
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.330, -81.660
Penny to dime size hail lasted for about 10 minutes in downtown Jacksonville near the new courthouse. The time of the event was based on radar.
Hail, Clay
- When
- May 17, 7:05 PM EST
- Where
- Clay County, 1.38 mi WSW of Mill Creek
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.040, -81.900
Quarter size hail was reported near County Road 215 and State Road 21 in Middleburg.
Hail, St. Johns
- When
- May 17, 7:13 PM EST
- Where
- St. Johns County, 2.39 mi NNE of Vermont Hgts
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.830, -81.380
Dime to penny size hail was reported near the intersection of I-95 and State road 207.
Thunderstorm Wind, Clay
- When
- May 17, 7:35 PM EST
- Where
- Clay County, 2.39 mi W of Mill Creek
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 30.050, -81.920
Numerous power outages due to tree debris on power lines were reported in Middleburg. Dime size hail was also reported.
Hail, Putnam
- When
- May 17, 8:05 PM EST
- Where
- Putnam County, Interlachen
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 29.620, -81.900
Hail, Putnam
- When
- May 17, 8:05 PM EST
- Where
- Putnam County, 3.51 mi N of Mannville
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 29.670, -81.840
Hail, Putnam
- When
- May 17, 8:16 PM EST
- Where
- Putnam County, Mannville
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 29.620, -81.850
Hail, Putnam
- When
- May 17, 8:19 PM EST
- Where
- Putnam County, 0.6 mi E of Hollister
- Measured
- 2 in hail
- Reported by
- Law Enforcement
- Coordinates
- 29.620, -81.810
Thunderstorm Wind, Putnam
- When
- May 17, 9:00 PM EST
- Where
- Putnam County, 0.6 mi E of Pomona Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 29.500, -81.590
Trees were blown down in Pomona Park. The time of damage was based on radar imagery.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, May 17 to 21, 2012$126,000 · 1.75 in hail · 27 events
- Flash Flooding and Hail in Virginia, May 17, 2012$46,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Georgia, May 17, 2012$34,000 · 1.25 in hail · 10 events
- Hail and Damaging Winds in Georgia, May 17, 201250 kt wind · 12 events
- Hail and Damaging Wind in Florida, May 17, 20121.75 in hail · 9 events
- Hail and Damaging Wind in Georgia, May 17, 2012$12,000 · 55 kt wind · 2 events
- Hail and Damaging Wind in South Carolina, May 17, 20121.5 in hail · 5 events
- Damaging Winds in Georgia, May 17, 2012$5,000 · 50 kt wind · 4 events
- Flash Flooding in South Carolina, May 17, 20123 events
- Damaging Winds in Kansas, May 17, 2012$200 · 56 kt wind · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, May 17, 20121 in hail · 3 events
- High Wind in California, May 17 to 18, 201276 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 387185, 387186, 387187, 387188, 387189, 387196, 387190, 387191, 387192, 387193, 387195.